|Diffusion-driven instability in a predator-prey system with time-varying diffusivities|
Timm, U.; Okubo, A. (1992). Diffusion-driven instability in a predator-prey system with time-varying diffusivities. J. Math. Biol. 30(3): 307-320
In: Journal of Mathematical Biology. Springer Verlag: Heidelberg; Berlin. ISSN 0303-6812, more
|Authors|| || Top |
We consider an ecological model by Levin and Segel (1976) for predator-prey planktonic species, which consists of two reaction-diffusion equations, and extend it to plankton populations with time-varying diffusivities. The local stability of uniform equilibria is examined both analytically and numerically. It is found that diffusive instability is less likely to occur in systems with time-varying diffusivity than those with constant diffusivity.